Anyone taking generica Ativan (Lorazepam)???

6 replies [Last post]
ctmedtech
User offline. Last seen 7 years 2 weeks ago. Offline
Member
Posts: 2

I started getting generic ativan recently because my insurance will not pay for it anymore. The problem I am having is that some of the pills are crumbling and turning into powder. Sometimes I only neeed a half and is impossible to do. Another thing is, whenever I take one, they dissolve as soon as I put a pill in my mouth...that is not supose to happen. My question is:  The pharmaceutical company is Mylan. I did contact them and they returned my call very quickly but I wasnt home at the time. Im just curious if anyone else is experiencing the same issue.

Thanks!

Sprinks
User offline. Last seen 4 years 9 weeks ago. Offline
Member
Posts: 1187
I have been taking lorazepam

I have been taking lorazepam for a while and the only time this happens is when I leave to bottle of pills on my windowsill and the heat from outside shines on them. Then the pills get a little crumbly when I try to break one in half, one side stays completely in tact and the other side turns into itsy bitsy pieces.

tunafizzle
User offline. Last seen 5 years 41 weeks ago. Offline
Member
Posts: 263
I haven't gotten the Mylan in

I haven't gotten the Mylan in a while but I know they are the same as the Ranbaxy or whatever generic. They are made to be taken either orally or siblingualy; that's why they dissolve easily or get sort of "soft" if you leave them out of the pill bottle or in light too long like sprinks said. I keep mine in a shelf where little sunlight gets in and I take halves all the time and they are a clean break.

SoloCPhT
User offline. Last seen 6 years 4 weeks ago. Offline
Member
Posts: 2231
Ativan/lorazepam tablets are

Ativan/lorazepam tablets are neither manufactured or indicated to be taken sublingually. This isn't to say it doesn't work, but all the information (blood levels, onset time, etc.) would not be the same as what is printed in the manufacturers PI which some doctors use when prescribing medications.

I personally believe it is because the OP got the worst generic to get in any benzo preparation, Mylan. If you have ever gotten Mylan Valium, Ativan or Xanax you know that when you get home and take your first tablet they are already soft, crumbly and breaking apart. Obviously you want to keep them out of direct sunlight and away from moisture ie. Bathroom, kitchen to help keep them a little less soft but your best option is to ask for either actavis or Watson brand generic. If you go to a little independent pharmacy they can order them usually. If you go to a chain store go to a different chain (not a diff store in the same chain) and just ask the tech "Can you see what brand you have" or "do you know what brand you carry" and if they give you weird looks or snicker just follow with "my normal pharmacy stocks Mylan and they are too soft to break in half cleanly". Even the grumpiest of techs/pharmacists will understand.

tunafizzle
User offline. Last seen 5 years 41 weeks ago. Offline
Member
Posts: 263
Hrm, I was surprised at

Hrm, I was surprised at browsing through my script info and online. My psyc has been telling me for years that they can be taken orally or sublingually. Maybe he just meant I could let it dissolve to work faster; but he's specifically said sublingual surprisingly. I hate it when doc's kinda "wing it" when your talking about meds.

rebornmoron
User offline. Last seen 50 weeks 4 days ago. Offline
Member
Posts: 5
lorazepam

Hi everyone! I take these meds...1mg x2/day. The last bottle I had always had powder in it. I thought maybe it was excess from the pills rubbing together. A number of times I just emptied the powder and didn't think much about it until I was left short at the end of my script. I left TWO tablets in the bottle and within a couple of days one of the pills had disintegrated leaving more powder inside the bottle. I kept the bottle in my purse, Since I rarely go anywhere, my purse is in the same place all of the time, so they were protected from light, dampness or excessive movement. I hae never had this happen before so I took the pills to my pharmacist who told me he never saw or heard of such a thing. I was able to get my script early but I had to pay for it. Besides that, my doctor told me I could either stop taking them with tapering or I could see a psychiatrist and get them from him (or her) I decided to just stop taking them by his deadline of Jan1. When I went into the office for my next appointment I assured him I did not crush or alter those tabs in any way....they just disintegrated. He told me he knew that could not be possible and I wasn't telling him the truth. While I appreciate his honesty, he is wrong. The pharmacist also said he never saw or heard of that either and he never had any complaints on them. I don't think he was being honest. I CAN'T be the ONLY patient this has happened to. At this point I am looking for evidence to prove my doc is wrong. I don't like being called a liar, especially when it comes to my medications. I saved the 1.5 pills in the same bottle in the same place and now those pills are all powder.

goat
User offline. Last seen 1 day 9 hours ago. Offline
Moderator
Posts: 4991
tampering

 Is it possible that someone has access to your meds? Just wondering..